MAUDE Adverse Event Report: BIOMERIEUX, SA API® 20 E 25 STRIPS

BIOMERIEUX, SA API® 20 E 25 STRIPS
Catalog Number 20100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false positive citrate results for escherichia coli (e.Coli) atcc® 25922 in association with api® 20 e 25 strips (ref.20100, lot 1006601250).The customer performed testing four (4) times using api® 20 e 25strips lot 1006601250 with two (2) strains of e.Coli atcc® 25922 and obtained a positive result for all assays.E.Coli atcc® 25922 was also tested in parallel using api® 20 e 25strips lot 1006611730, and obtained a negative citrate result.The customer confirmed the expected citrate result for e.Coli atcc® 25922 is negative.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated for a customer report of obtaining false positive citrate results for escherichia coli (e.Coli) atcc® 25922 in association with api® 20 e 25 strips (ref.20100, lot 1006601250).The customer performed testing four (4) times using api® 20 e 25strips lot 1006601250 with two (2) strains of e.Coli atcc® 25922 and obtained a positive result for all assays.The customer confirmed the expected citrate result for e.Coli atcc® 25922 is negative.The customer returned the remaining strips of the impacted lot number for further investigation.The investigation also included an analysis of retained samples and trend analysis.1.Retained samples analysis: the conformity of impacted lot number 1006601250, and an internal reference lot number 1007254260 used for the investigation, was confirmed with the atcc quality control strains tested for the release of this reference: atcc 13047 enterobacter cloacae.Atcc 35659 proteus mirabilis.Atcc 25922 escherichia coli.Atcc 35657 klebsiella pneumoniae ssp pneumoniae.Atcc 51331 stenotrophomonas maltophilia.The results obtained with these strains and both lots are in agreement with our quality control specifications.2.Returned samples analysis: the customer's returned remaining strips of the lot number 1006601250 were investigated.The results with the quality control strain escherichia coli atcc 25922 conformed to the specification.The result of the citrate test (cit) was negative as expected.The customer's reported issue was not reproduced.3.Complaints trend analysis: no other complaint was registered on lot number 1006601250.One investigation was opened in the past on another lot number of this reference product for a reactivity problem with the test cit (citrate) and escherichia coli atcc 25922.The problem has not been reproduced either.4.Conclusion: the results obtained with the atcc quality control strains tested during the investigation were within product specifications.The customer's reported issue was not reproduced on the retained samples nor the returned strips of the lot 1006601250.The trend analysis of the complaints did not show any problem for this reference.

Brand Name
API® 20 E 25 STRIPS
Common Device Name
API® 20 E 25 STRIPS
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme, 38390
FR  38390
MDR Report Key9293357
Report Number9615754-2019-00116
Device Sequence Number2172078
Product Code JTO
UDI-Device Identifier03573026047818
UDI-Public03573026047818
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2019
Device Catalogue Number20100
Device Lot Number1006601250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1